Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

High fever, nausea. On antibiotics for liver abscesses. Surgery done, draining done, CAT scans done. Recurring condition?

hi, my brother had liver abscesses two years ago, he had them drained, no cutting surgery, draining in bags attached to his yrs later,he has had 103 fever , no other symptoms two weeks ago, now his fever is back to 99 and he is nauseaous but the outside temp was 101 and he cannot take the heat...he will not see a dr., yet....could they have come back? he was on antibiotics for one year or less after that and he had about 8 cat scans during the am i supposed to react to this?
Asked On : Thu, 12 Jul 2012
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Yes. Abscess could be the cause of fever, it might not have completely resolved previously. I would suggest to get alteast a good ultrasound of abdomen done to look for abscess. Other causes of fever like malaria, typhoid or pneumonia also need to be ruled out. When the abscess was drained , cultures would have been sent to known which organism is growing and which antibitoic would respond to that.. if the abscess has recurred culture reports need to be reviewed to see which antibiotic he will require.
Answered: Thu, 12 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor